MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® WNV NUCLEIC ACID TEST FOR USE ON THE COBAS® 6800/8800 SYSTEMS; NUCLEIC-ACID TESTS FOR INFECTIOUS DISEASE SCREENING OF BLOOD & PLASMA DONATIONS

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® WNV NUCLEIC ACID TEST FOR USE ON THE COBAS® 6800/8800 SYSTEMS; NUCLEIC-ACID TESTS FOR INFECTIOUS DISEASE SCREENING OF BLOOD & PLASMA DONATIONS
Catalog Number 07001061190
Medical Device Problem Codes False Positive Result (1227); Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analysis was performed on a cobas 6800 analyzer (serial number: (b)(6)).The investigation determined that the cobas wnv assay was performing within specifications.All reactive samples provided in the data exhibited robust, sigmoidal growth curves for the wnv target, which typically indicates true viral target amplification.The positive control for wnv also demonstrated robust and sigmoidal growth, confirming proper assay functionality.The alleged sample with a cycle threshold (ct) value of 38 was not provided by the customer despite multiple requests.As a result, the reported allegation could not be confirmed, and a definitive root cause could not be determined.Differences in assay sensitivity between the cobas wnv assay and the in-house pcr test may explain the discrepant results.The donation associated with the sample was not used, and no harm or delay in treatment was reported.
 
Event or Problem Description
The initial reporter alleged discrepant results when using the kit cobas 6800/8800 wnv 96t ivd assay on the cobas 6800 instrument.The customer reported that a pool of 8 samples was reactive for west nile virus (wnv).Upon resolution testing, the pool was reactive with a cycle threshold (ct) value of 38.An in-house polymerase chain reaction (pcr) test performed on the same sample was non-reactive.The donation associated with the sample was not used.

Brand Name
COBAS® WNV NUCLEIC ACID TEST FOR USE ON THE COBAS® 6800/8800 SYSTEMS
Common Device Name
NUCLEIC-ACID TESTS FOR INFECTIOUS DISEASE SCREENING OF BLOOD & PLASMA DONATIONS
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23100162
Report Number2243471-2025-03283
Device Sequence Number9225457
Product Code QHO
UDI-Device Identifier00875197004960
UDI-Public00875197004960
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
BL125575
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue Number07001061190
Device Lot NumberH32785
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2022
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown